Alert archive / Texas / Winter Storm Warnings in 2009

Winter Storm Warning 1, NWS Corpus Christi, TX

December 4, 20096 counties in Texas

NWS Corpus Christi, TX issued this winter storm warning at Dec 4, 2009, 9:47 AM CST for 6 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2009, 9:47 AM CST (15:47 UTC)
Expired
Dec 4, 2009, 3:03 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 81 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 4:50 AM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Dec 4, 4:50 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CST FRI DEC 4 2009

.SHORT TERM (TODAY THROUGH SATURDAY)...SOMEWHAT COMPLICATED
WEATHER SCENARIO IN PLAY THROUGH THIS EVENING. SURFACE HIGH
PRESSURE BUILDING INTO SOUTH TEXAS FROM EASTERN NEW MEXICO IS
PUSHING INCREASINGLY COLDER AIR INTO THE FORECAST AREA AS THE BASE
OF A VIGOROUS UPPER TROUGH APPROACHES FROM THE WEST. COLD AIR
ALOFT, WITH TEMPS NEAR -19C AT 500 MB, IS SPARKING ISOLATED TO
SCATTERED THUNDERSTORMS EARLY THIS MORNING. HIGH CHANCE TO
CATEGORICAL POPS WILL CONTINUE THROUGH THE AFTERNOON HOURS, IN
LINE WITH 00Z GFS, AS THE UPPER TROUGH MOVES INTO CENTRAL TEXAS.
COLD AIR CONTINUING TO FILTER INTO THE AREA AT THE SURFACE WILL
CAUSE PRECIPITATION OVER THE NORTHERN TIER OF THE FORECAST AREA TO
CHANGE OVER TO EITHER A RAIN/SLEET MIXTURE OR SNOW THIS AFTERNOON.
MAY SEE UP TO AN INCH OF ACCUMULATION OVER THE NORTHEAST CORNER
BEFORE PRECIPITATION ENDS EARLY THIS EVENING. SKIES WILL RAPIDLY
CLEAR BEFORE MIDNIGHT WITH THE PASSAGE OF THE UPPER TROUGH AND
SURFACE HIGH PRESSURE BECOMING CENTERED DIRECTLY OVER SOUTH TEXAS.
PLUMMETTING TEMPERATURES WILL REACH THE FREEZING MARK OVER
PORTIONS OF THE NORTHWEST LATE THIS EVENING WITH THE REMAINDER OF
THE FORECAST AREA REACHING THE LOWER 30S WHILE INLAND AREAS FALL
INTO THE MID TO UPPER 20S. UPGRADED THE FREEZE WATCH TO A FREEZE
WARNING FOR THE ENTIRE AREA.

SUNNY AND COLD CONDITIONS WILL START THE DAY SATURDAY. THE SURFACE
HIGH WILL PUSH OFF TO THE EAST THROUGHOUT THE DAY ALLOWING A WEAK
ONSHORE FLOW TO DEVELOP AND HIGH TEMPERATURES WILL GENERALLY REBOUND
INTO THE 50S.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...CLOUDS WILL BE ON
THE INCREASE SATURDAY EVENING AS ISENTROPIC UPGLIDE STEADILY
INCREASES. A COASTAL TROUGH WILL MOVE TOWARD THE COAST BEFORE AN
ADVANCING MID/UPPER LEVEL SHORT WAVE TROUGH MOVES OUT OF NORTHERN
MEXICO INTO SOUTH TEXAS. WILL CONTINUE WITH THE CHANCE POPS OVER
THE COASTAL PLAINS FOR SUNDAY AND WITH CLOUDS HOLDING ON DURING
THE DAY...WENT A CATEGORY BELOW THE LOWER GFS MOS GUIDANCE FOR MAX
TEMPERATURES. THE SHORT WAVE TROUGH/COASTAL TROUGH WILL MOVE EAST
SUNDAY EVENING WITH MOISTURE SET TO RETURN INTO THE AREA MONDAY AS
THE COASTAL TROUGH REDEVELOPS. LOWERED POPS TO SLIGHT CHANCE FOR
MONDAY NIGHT AS MODELS DO NOT INDICATE SIGNIFICANT MID/UPPER LEVEL
SHORT WAVE TROUGH DURING THIS TIME. WARM AIR ADVECTION WILL BE
STRONGEST OVER THE MID-COAST REGION FOR TUESDAY AND KEPT THE LOW END
CHANCE POPS FOR THIS AREA. WILL SEE ONE DAY ON TUESDAY WHERE
TEMPERATURES WILL RISE TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS
BEFORE COOLER AIR ARRIVES AGAIN LATE TUESDAY NIGHT/EARLY WEDNESDAY
MORNING. MEDIUM RANGE MODELS CONTINUE TO SHOW THE NEXT UPPER LEVEL
STORM SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST SUNDAY AND
MONDAY...INTO THE CENTRAL ROCKIES TUESDAY...AND KICKING OUT INTO
THE UPPER MIDWEST ON WEDNESDAY. MODELS SHOW THAT CYCLOGENESIS WILL
OCCUR OVER NORTHERN NEW MEXICO/SOUTHERN COLORADO MONDAY NIGHT INTO
TUESDAY MORNING WITH SYSTEM QUICKLY MOVING THROUGH THE OHIO VALLEY
BY WEDNESDAY. EXPECT MODIFIED POLAR AIRMASS TO REACH SOUTH TEXAS
WEDNESDAY AND WILL CONTINUE TO SHOW TEMPERATURES 2-3 CATEGORIES
BELOW GUIDANCE FOR WEDNESDAY. WENT BELOW GUIDANCE FOR MINIMUM TEMPS
AS WELL FOR WEDNESDAY NIGHT.

&&

.AVIATION...WIDESPREAD IFR/MVFR CIGS/VSBYS WITH SHRA/SHSN EXPECTED
THROUGH 21Z. AFTER THIS TIME, SKIES WILL CLEAR FROM WEST TO EAST
WITH VFR CONDITIONS EXPECTED AREA-WIDE BY 06Z TONIGHT. VFR
CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE TAF
PERIOD. NORTH TO NORTHEAST WINDS IN THE 20 TO 28 KNOT RANGE WILL
PREVAIL THIS MORNING INTO THE EARLY EVENING.

&&

.MARINE...UPGRADED SCA FOR THE OUTER WATERS TO GALE WARNING AFTER
9 AM TODAY. SCA CONDITIONS TO CONTINUE ELSEWHERE WITH GUSTS TO
GALE FORCE POSSIBLE MAINLY BEFORE 3 PM. WINDS/SEAS TO SUBSIDE
OVERNIGHT TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    42  29  53  45  66  /  80  10   0  20  30
VICTORIA          39  25  52  38  59  /  80  10   0  20  40
LAREDO            41  29  59  41  71  /  40   0   0  10  10
ALICE             40  26  55  42  67  /  80  10   0  10  20
ROCKPORT          41  31  53  47  66  /  80  10   0  20  30
COTULLA           40  25  55  39  67  /  40   0   0  10  10
KINGSVILLE        43  27  54  45  68  /  80  10   0  20  20
NAVY CORPUS       45  33  53  50  68  /  80  10   0  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BEE...CALHOUN...GOLIAD...LIVE OAK...
     REFUGIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

JAR/19...SHORT TERM/AVIATION
TMT/89...LONG TERM
Hazardous weather outlook, Dec 4, 5:01 AM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CST FRI DEC 4 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CST FRI DEC 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS
MORNING. A MIXTURE OF RAIN AND SNOW OR A CHANGE-OVER TO ALL SNOW
IS POSSIBLE NORTH OF A LINE FROM COTULLA TO MATHIS TO ROCKPORT
MAINLY THIS AFTERNOON. THERE IS ALSO A CHANCE LIGHT SNOW COULD MIX
WITH RAIN ACROSS JIM WELLS...SAN PATRICIO AND NUECES COUNTIES LATE
THIS AFTERNOON AND EARLY EVENING. LIGHT SNOW ACCUMULATIONS UP TO
1 INCH ARE POSSIBLE THIS AFTERNOON OVER PORTIONS OF
VICTORIA...GOLIAD...NORTHERN BEE AND NORTHERN LIVE OAK COUNTIES.

STRONG TO VERY STRONG OFFSHORE FLOW IS RESULTING IN SMALL CRAFT
ADVISORY CONDITIONS OVER THE BAYS AND NEARSHORE WATERS. A GALE
WARNING IS IN EFFECT FOR THE OUTER WATERS FROM MID-MORNING TODAY
UNTIL THIS EVENING.

FREEZING TEMPERATURES ARE EXPECTED AREA-WIDE TONIGHT THROUGH THE
MID MORNING ON SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND THE NEXT
STRONG COLD FRONT TO MOVE THROUGH THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAR/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:05 AM CSTGale WarningCRP17 hr
Dec 4, 4:19 AM CSTFreeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more30 hr

Nearby

Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.